Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

MRSA infection on scalp, dryness in fingertips, numbness, blotches on face, arms. Allergic reaction to sulfatrim?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I am a 36 year old female, 5'10, 190 and I had a MRSA infection on my scalp and the dr. perscribed sulfatrim. I then had an allergic reaction on the last day of taking the 10 days of meds, and the dr. perscribed 5 days of prednisone. I am finished both drugs for 5 days now, and since yesterday my fingertips are dry, wrinkled and feeling slightly numb. I also have several mosquito bite type blotches on my face and arms. They are not pimples at all, so i'm a bit concerned! Any advice would be appreciated!
Posted Wed, 25 Apr 2012 in Skin Rash
Answered by Dr. Praveen Tayal 5 hours later
Thanks for posting your query.
Your symptoms are not likely to be due to drug related reaction as you stopped taking all the medicines five days ago.
Your symptoms are more likely to be due to post infection rashes maybe autoimmune in nature. The other possible causes could be erythema multiforme, Xerosis or dry skin or dermatitis due to skin infection.
A direct examination by a dermatologist is the best way to get it diagnosed.
Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by
* Avoid scrubbing your skin.
* Use as little soap as possible. Use gentle cleansers instead.
* Avoid applying cosmetic lotions or ointments directly on the rash.
* Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub.
* Eliminate any newly added cosmetics or lotions.
* Leave the affected area exposed to the air as much as possible.
* Try calamine medicated lotion.
* Hydrocortisone cream (1%) is available without a prescription and may soothe many rashes.
Taking methylcobalamin supplements will help in improving numbness of your finger tips.
The patches usually take 5-7 days to disappear.
If the patches become more of purple rather than red then you must consult a dermatologist immediately.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor